Alert archive / Nebraska / Red Flag Warnings in 2011

Red Flag Warning 4, NWS Hastings, NE

April 9, 20118 counties in Nebraska; 4 counties in Kansas

NWS Hastings, NE issued this red flag warning at Apr 9, 2011, 3:59 AM CDT for 8 counties in Nebraska; 4 counties in Kansas. It took effect at Apr 9, 2011, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2011, 3:59 AM CDT (08:59 UTC)
In effect from
Apr 9, 2011, 1:00 PM CDT
Expired
Apr 9, 2011, 8:00 PM CDT
In force
7 hr
Issued by
NWS Hastings, NE

Counties Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Buffalo County, NE, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Kearney County, NE, Phelps County, NE

The radar

The Grand Island radar (KUEX), 75 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 323 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1109 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
323 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

736 
WWUS83 KGID 090859
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
359 AM CDT SAT APR 9 2011

...WARMER TEMPERATURES AND INCREASED WINDS EXPECTED SATURDAY
AFTERNOON...

.A SURFACE WARM FRONT PUSHING NORTH THROUGH THE AREA EARLY IN THE
DAY WILL BRING INCREASING SOUTH TO SOUTHWESTERLY WINDS...ALONG
WITH NOTABLY WARMER TEMPERATURES. ANY FOG...DRIZZLE...OR
CLOUDINESS SHOULD DISSIPATE BY LATE MORNING. ALONG WITH WINDS
WHICH ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH GUSTS 30 TO
40MPH...HIGH TEMPERATURES THIS AFTERNOON ARE EXPECTED TO REACH
INTO THE MID TO UPPER 80S. THIS COMBINED WITH LOW DEWPOINTS WILL
RESULT IN RELATIVE HUMIDITY VALUES DROPPING NEAR TO THE 10 TO 20
PERCENT RANGE BEHIND A DRY LINE PROGRESSING TO THE EAST...
BRINGING THE POTENTIAL FOR EXPLOSIVE FIRE WEATHER CONDITIONS.

KSZ005-006-017-018-NEZ072-073-082>084-092100-
/O.UPG.KGID.FW.A.0004.110409T1700Z-110410T0100Z/
/O.NEW.KGID.FW.W.0004.110409T1800Z-110410T0100Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-GOSPER-PHELPS-FURNAS-HARLAN-FRANKLIN-
359 AM CDT SAT APR 9 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 005...006...017...018...072...073...082...083 AND
084...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS...
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 017 ROOKS... 
  FIRE WEATHER ZONE 018 OSBORNE. IN NEBRASKA...FIRE WEATHER 
  ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER 
  ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER 
  ZONE 084 FRANKLIN. 

* SOUTH TO SOUTHWEST WINDS WILL INCREASE THROUGH THE LATE MORNING
  AND INTO THE AFTERNOON HOURS...WITH SUSTAINED SPEEDS OF 20 TO
  30 MPH AND GUSTS 30 TO 40 MPH EXPECTED.

* TEMPERATURES ARE EXPECTED TO BE MUCH WARMER...WITH HIGHS
  FORECAST TO REACH THE MID TO UPPER 80S. COMBINED WITH LOWER
  DEWPOINTS...RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP THE 10
  TO 20 PERCENT RANGE DURING THE MID AFTERNOON HOURS.

* THE WARM TEMPERATURES...LOW RELATIVE HUMIDITY VALUES...GUSTY
  WINDS...AND FAVORABLE FUELS WILL LIKELY PROMOTE EXPLOSIVE FIRE
  WEATHER CONDITIONS THIS AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NEZ060-061-074-092100-
/O.NEW.KGID.FW.W.0004.110409T1800Z-110410T0100Z/
DAWSON-BUFFALO-KEARNEY-
359 AM CDT SAT APR 9 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 060...061 AND 074...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING. 

* SOUTH TO SOUTHWEST WINDS WILL INCREASE THROUGH THE LATE MORNING
  AND INTO THE AFTERNOON HOURS...WITH SUSTAINED SPEEDS OF 20 TO 30
  MPH AND GUSTS UP TO 35 MPH EXPECTED.

* TEMPERATURES ARE EXPECTED TO BE MUCH WARMER...WITH HIGHS
  FORECAST TO REACH THE MID 80S. COMBINED WITH LOWER
  DEWPOINTS...RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP THE 15
  TO 20 PERCENT RANGE DURING THE MID AFTERNOON HOURS.

* THE WARM TEMPERATURES...LOW RELATIVE HUMIDITY VALUES...GUSTY
  WINDS...AND FAVORABLE FUELS WILL LIKELY PROMOTE EXPLOSIVE FIRE
  WEATHER CONDITIONS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HEINLEIN
2 follow-up statements
688 
WWUS83 KGID 092047
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
347 PM CDT SAT APR 9 2011

KSZ005-006-017-018-NEZ060-061-072>074-082>084-100100-
/O.CON.KGID.FW.W.0004.000000T0000Z-110410T0100Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-
FURNAS-HARLAN-FRANKLIN-
347 PM CDT SAT APR 9 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 005...
006...017...018...060...061...072...073...074...082...083 AND
084...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS...
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 017 ROOKS... 
  FIRE WEATHER ZONE 018 OSBORNE. IN NEBRASKA...FIRE WEATHER 
  ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...FIRE 
  WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE 
  WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 082 FURNAS... 
  FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 
  FRANKLIN. 

* SOUTH WINDS OF 20 TO 30 MPH AND GUSTS OF 30 TO 40 MPH ARE
  EXPECTED INTO THIS EVENING.

* TEMPERATURES ARE EXPECTED TO BE MUCH WARMER...WITH HIGHS 
  FORECAST TO REACH AROUND 90 DEGREES. COMBINED WITH LOWER 
  DEWPOINTS...RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP THE 
  10 TO 20 PERCENT RANGE DURING THE LATE AFTERNOON HOURS. 

* THE WARM TEMPERATURES...LOW RELATIVE HUMIDITY VALUES...GUSTY 
  WINDS...AND FAVORABLE FUELS WILL LIKELY PROMOTE EXPLOSIVE 
  FIRE WEATHER CONDITIONS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
581 
WWUS83 KGID 100053
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
753 PM CDT SAT APR 9 2011


KSZ005-006-017-018-NEZ060-061-072>074-082>084-100200-
/O.EXP.KGID.FW.W.0004.000000T0000Z-110410T0100Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-
FURNAS-HARLAN-FRANKLIN-
753 PM CDT SAT APR 9 2011

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 005...006...
017...018...060...061...072...073...074...082...083 AND 084...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING. 

CONDITIONS WILL REMAIN DRY TONIGHT AND WINDS WILL INTERMITTENTLY
BE STRONG AND GUSTY.  RELATIVE HUMIDITY VALUES WILL GRADUALLY
INCREASE AFTER DARK...WHICH WILL GRADUALLY LESSEN THE FIRE WEATHER
DANGER. 

$$

FAY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Apr 9, 2:23 AM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Apr 9, 2:23 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
223 AM CDT SAT APR 9 2011

.UPDATE...0-0.5KM RH VALUES CONTINUE RISING TO NEAR 100% EARLY
THIS MORNING WITH LOW LEVEL TURBULENT MIXING REMAINING IN THE
10-20KT RANGE. THIS HAS RESULTED IN VISIBILITY RESTRICTIONS OF A
QUARTER MILE ACROSS MUCH OF SOUTH CENTRAL NEBRASKA ASSOCIATED WITH
FOG AND DRIZZLE DEVELOPMENT. DENSE FOG ADVISORY HAS BEEN HOISTED FOR
OUR NEBRASKA COUNTIES AS A RESULT...VALID UNTIL 17Z. OUR KANSAS
COUNTIES ARE EXPERIENCING SOME FOG...BUT VISIBILITY RESTRICTIONS
ARE NOT AS SEVERE WITH 0-0.5KM RH VALUES NOT QUITE AS HIGH...AND
WITH THE SURFACE WARM FRONT CONTINUING TO LIFT NORTHWARD
CONDITIONS SHOULD ONLY IMPROVE ACROSS OUR KANSAS COUNTIES. SHORT
TERM MODEL GUIDANCE SUGGESTS THE SURFACE WARM FRONT...LOCATED FROM
JUST SOUTH OF KHLC TO JUST NORTH OF KCNK AS OF 07Z...WILL CONTINUE
LIFTING NORTHWARD THROUGH THE DAY. LOW LEVEL WAA WILL QUICKLY
DIMINISH LOW LEVEL RH VALUES LATER TODAY ONCE THE WARM FRONT
CLEARS THE AREA...DIMINISHING FOG POTENTIAL ACROSS THE ENTIRE CWA
BY MIDDAY. THE 17Z EXPIRATION TIME FOR THE DENSE FOG ADVISORY MAY
BE A BIT EXCESSIVE FOR OUR SOUTHERN NEBRASKA COUNTIES...BUT SHOULD
BE RIGHT ON TARGET FARTHER NORTH...AND THE DAY SHIFT CAN CANCEL
THE ADVISORY AS NEEDED LATER THIS MORNING.

&&

.PREV DISCUSSION... /ISSUED 1211 AM CDT SAT APR 9 2011/

AVIATION...06Z KGRI TAF. LIFR CONDITIONS ARE EXPECTED AT KGRI THROUGH
THE NEXT 12 OR SO HOURS WITH CONTINUED ISENTROPIC UPGLIDE AND
SATURATION ALONG THE 295-300K SURFACE PROMOTING PERSISTENT
STRATUS. IN ADDITION...0-0.5KM RH VALUES NEAR 100% ALONG WITH LOW
LEVEL TURBULENT MIXING IN THE 10-20KT RANGE WILL CONTINUE PROMOTING
DRIZZLE AND FOG. SHORT TERM MODEL GUIDANCE SUGGESTS SURFACE
CYCLOGENESIS...CURRENTLY IN PROGRESS OVER NORTHEASTERN
COLORADO...WILL RAPIDLY LIFT A SURFACE WARM FRONT NORTHWARD
LATER THIS MORNING. ONCE THIS LOW LEVEL BAROCLINIC ZONE CLEARS THE
TERMINAL AROUND MIDDAY SATURDAY...SURFACE WINDS WILL INTENSIFY
SIGNIFICANTLY FROM THE SOUTH AS SKIES CLEAR AND VISIBILITY
RESTRICTIONS DIMINISH. SURFACE WINDS THROUGH THE NEXT 12 HOURS
WILL REMAIN FROM THE SOUTHEAST AT AROUND 10KTS...WITH SURFACE
WINDS STRENGTHENING TO NEAR 20KTS AND GUSTING TO NEAR 30KTS
SATURDAY AFTERNOON.

PREV DISCUSSION... /ISSUED 1020 PM CDT FRI APR 8 2011/

UPDATE...UPDATED FORECAST MAINLY FOR MINOR TWEAKS TO
TEMPERATURE/DEWPOINT/SKY COVER/WIND. AS FOR TEMPS...SHOULD SEE
NEAR STEADY TO POSSIBLY A FEW DEGREES RISE THROUGH THE NIGHT...AND
THIS WORDING HAS BEEN ADDED. AS OF 03Z...THE EFFECTIVE SURFACE
WARM FRONT LIES ORIENTED FROM SOUTHWEST-NORTHEAST ACROSS KS FROM
NEAR WICHITA TO SOUTH OF TOPEKA. NEEDLESS TO SAY...A VERY UNSTABLE
NEAR SFC-BASED AIRMASS RESIDES ONLY A FEW COUNTIES SOUTH/EAST OF
THE CWA...AND WIDESPREAD SEVERE CONVECTION HAS AFFECTED SOUTH
CENTRAL AND EASTERN KS THIS EVENING LOOSELY TIED TO THE EXIT
REGION OF A MODEST 40KT LOW LEVEL JET ORIGINATING IN EASTERN
OKLAHOMA. ALTHOUGH HAVE LEFT OUT ANY MENTION OF
SHOWERS/THUNDERSTORMS THROUGH THE NIGHT...AM NOT 100% CONFIDENT
THAT A ROGUE STORM WON/T AFFECT THE CWA LATER TONIGHT AS A WESTERN
BRANCH OF THE H85 LOW LEVEL JET CONSOLIDATES OVER THE SOUTHERN
HALF OF NEBRASKA AND ACCELERATES TO AROUND 45 KT PER THE RUC.
HOWEVER...THE MOST CONCENTRATED LOW LEVEL CONVERGENCE LOOKS TO
FOCUS JUST NORTH OF THE CWA THROUGH THE NIGHT...AND THE 00Z NAM
AND 00Z HRRR ALL AGREE THAT THE VAST MAJORITY OF THE CWA SHOULD
REMAIN SHOWER/STORM FREE THROUGH THE NIGHT...WITH FAR NORTHERN
COUNTIES MOST AT RISK OF CATCHING SOMETHING BRIEFLY BEFORE IT
QUICKLY RACES NORTH/NORTHEAST. CONFIDENCE IS JUST NOT HIGH ENOUGH
ADD THIS TIME TO ADD A 20 PERCENT CHANCE TO THE FORECAST.
OTHERWISE...ANTICIPATE AREAS OF FOG AND POSSIBLY DRIZZLE TO
MATERIALIZE THROUGH THE NIGHT IN MOIST SOUTHEAST FLOW MAINLY
ACROSS NEB ZONES...WITH VSBY LIKELY DROPPING TO AROUND 1 MILE OR
LESS IN MANY AREAS AS LAST NIGHT. STRONG WARM FRONT IS STILL ON
TRACK TO SURGE NORTHWARD SATURDAY...WITH LOW CLOUDS RAPIDLY
VACATING NORTHWARD.

PREV DISCUSSION... /ISSUED 450 PM CDT FRI APR 8 2011/

SHORT TERM..TONIGHT THROUGH 12Z SUNDAY. PRIMARY FORECAST
CONCERNS LIE WITH FOG TONIGHT AND PRECIPITATION CHANCES INTO
SAT/SATURDAY NIGHT.

SOUTHWESTERLY UPPER LEVEL FLOW CONTINUES ON ACROSS THE PLAINS WITH
RIDGING EXTENDING NORTH FROM THE GULF REGION NORTH NEAR THE MO/MISS
RIVER VALLEYS AND INTO THE WRN GREAT LAKES...AND A LARGE LOW
PRESSURE SYSTEM SPINNING NEAR THE SOUTHERN COAST OF CALIFORNIA.  AT
THE SURFACE...THE CWA MAINLY BEING IMPACTED BY LOW PRESSURE OVER
EASTERN COLORADO...WITH A WARM FRONTAL BOUNDARY TO THE SOUTH ACROSS
CENTRAL/SRN KANSAS.  HAD A DREARY FOGGY START TO THE MORNING...AND
FOR SOME LOCATIONS...THERE HASNT BEEN A SIGNIFICANT IMPROVEMENT.
WHILE THE SOUTHWESTERN PORTIONS OF THE CWA DID GET TO SEE SUN THIS
AFTERNOON AND TEMPERATURES INTO THE 60S...CENTRAL/ERN/NRN PORTIONS
HAVE BEEN STUCK WITH STUBBORN LOW LEVEL STRATUS...AND WITH CONTINUED
EASTERLY WINDS...TEMPERATURES SO FAR HAVE ONLY TOPPED OUT IN THE
LOWER/MID 50S.  WILL BE POSSIBLE THAT A FEW MORE LOCATIONS WILL SEE
A BIT OF SUN AND MAYBE RISE A COUPLE DEGREES...BUT NOT EXPECTING
MUCH MORE OF A RISE IN TEMPERATURES.

THERE ARE A COUPLE OF CONCERNS FOR TONIGHT...THE MAIN BEING WITH
FOG/DZ POTENTIAL.  MODELS HAVE BEEN IN GOOD AGREEMENT SHOWING THE
CWA REMAINING ON THE NORTH SIDE OF THAT SFC WARM FRONT FOR MOST OF
THE NIGHT...THERE IS DECENT LOW LEVEL MOISTURE ALREADY IN PLACE WITH
MANY LOCATIONS DEWPOINTS ALREADY IN THE 50S...AND WINDS ARE EXPECTED
TO REMAIN OUT OF THE E/SE.  INHERITED FORECAST ALREADY HAD MENTION
OF AREAS OF FG...AND DZ WITH INCREASED TURB MIXING PRESENT...AND
CERTAINLY SAW NO REASON TO PULL THAT FROM ANY PART OF THE CWA. DID
INSERT MENTION OF VISIBILITIES OF LESS THAN ONE MILE...AND THIS
WILL BE SOMETHING FOR NEXT SHIFTS TO WATCH...SOME GUIDANCE SHOWING
A NUMBER OF LOCATIONS REALLY TANKING WITH VISIBILITIES. OTHER
CONCERN FOR TONIGHT IS WITH PRECIPITATION CHANCES. WILL SEE AN
INCREASE IN WAA AS THE LLJ PICKS UP LATER TONIGHT RIGHT ACROSS THE
CWA...BUT THE NOSE OF JET/BETTER FOCUS FOR PRECIPITATION LOOKS TO
SHIFT QUICKLY OFF JUST TO THE NORTH OF THE CWA...SO DID KEEP
MENTION FOR SHOWERS/THUNDER OUT AT THIS POINT...BUT
EVENING/OVERNIGHT CREW WILL HAVE TO WATCH IN CASE SOMETHING WOULD
DEVELOP A LITTLE SOONER THAN CURRENTLY ADVERTISED BY MODELS...AS
IT WOULD IMPACT AT LEAST NORTHERN PORTIONS OF THE CWA.

AS WE GET INTO SATURDAY...A COUPLE CHANGES WERE MADE TO THE
FORECAST...MAINLY TO PRECIPITATION CHANCES AND FIRE WEATHER
CONDITIONS.  THE START OF THE DAY IS EXPECTED TO BE SIMILAR TO THIS
MORNING...ON THE DREARY SIDE...BUT AS THE SURFACE LOW PRESSURE
SYSTEM BECOMES BETTER ORGANIZED OVER EASTERN COLORADO...THE WARM
FRONT IS EXPECTED TO PUSH NORTH THROUGH THE CWA AND SHOULD BRING
MORE RAPIDLY IMPROVING CONDITIONS. SATURDAY STILL LOOKING TO BE
THE WARMEST DAY FOR AT LEAST THE NEXT WEEK...WARMER MOIST AIR
CONTINUES TO BE DRAWN NORTH INTO THE REGION /MODELS SHOWING 850MB
TEMPS IN THE UPPER TEENS TO LOWER 20S/...AND HIGH TEMPERATURES
EXPECTED TO REACH INTO THE LOWER/MID 80S FOR MUCH OF THE CWA...AND
WONT BE COMPLETELY SHOCKED TO SEE A 90 DEGREE READING SOMEWHERE IN
OUR SOUTHERN COUNTIES. WHILE DEWPOINTS WELL INTO THE 50S ARE
EXPECTED IN OUR EASTERN AREAS...A DRY LINE STARTS TO PUSH IN FROM
THE WEST...AND EXPECTED TO BRING DEW POINTS DOWN INTO THE 30S.
FIRE WEATHER CONCERNS ARISE ACROSS THE W/SW AS TEMPS RISE AND DEW
POINTS DROP...AND SOUTH/SOUTHWESTERLY WINDS LOOK TO INCREASE TO
NEAR 20 MPH. AM A LITTLE CONCERNED THAT WITH THE GOOD MIXING
EXPECTED...THE FORECAST DEWPOINTS ARENT LOW ENOUGH AND WINDS ARENT
HIGH ENOUGH...BUT EVEN WITH THE CURRENT FORECAST CONDITIONS...A
NUMBER OF COUNTIES MAY REACH CRITICAL FIRE WEATHER CONDITIONS...SO
DECIDED TO GO WITH A FIRE WEATHER WATCH. ALONG WITH POTENTIALLY
UPGRADING TO A WARNING LATER TONIGHT...NEXT SHIFTS WILL ALSO HAVE
TO DECIDE WHETHER A FEW MORE COUNTIES NEED TO BE ADDED. FOCUS THEN
TURNS TO THUNDERSTORM CHANCES WITH THIS DRY LINE IMPACTING THE
CWA...AND MODELS ARE IN PRETTY GOOD AGREEMENT SHOWING THINGS
REMAINING CAPPED THROUGH MOST OF THE AFTERNOON HOURS...AND IF/WHEN
/DEPENDING ON THE MODEL/ THINGS DO DEVELOP...RECENT RUNS HAVE
SHIFTED THE ACTIVITY A BIT FURTHER EAST AND ALMOST OUT OF THE CWA.
IF ANYTHING DOES DEVELOP IN OUR CWA...IT SHOULD QUICKLY SHIFT
EAST...BUT THE INSTABILITY/SHEAR AVAILABLE COULD RESULT IN SEVERE
THUNDERSTORMS. AT THIS POINT WAS NOT CONFIDENT ENOUGH TO
COMPLETELY PULL POPS...BUT DID ADJUST THE BETTER POPS FURTHER EAST
WITH SEVERE MENTION IN THE HWO NOW CONFINED TO AN OSCEOLA NEB TO
HUNTER KS LINE.

LONG TERM...SUNDAY THROUGH FRIDAY.  A POTENT UPPER LOW PRESSURE
SYSTEM WILL LIFT NORTHEAST FM COLORADO ACROSS THE CENTRAL PLAINS
DURING THE DAY ON SUNDAY.  MODELS HAVE COME INTO BETTER AGREEMENT
WITH A NORTHERN TRACK OF THE UPPER LOW...LIFTING INTO SOUTHERN
MINNESOTA BY 12Z ON MONDAY.   MODELS INDICATE AN INSTABILITY AXIS
ACROSS EASTERN NEB/KANSAS SUNDAY MORNING WHICH RAPIDLY SHIFTS EAST
DURING THE DAY AS THE SURFACE BOUNDARY SWEEPS EASTWARD...WITH PCPN
CHCS MORE FAVORABLE POST FRONTAL AND ON THE BACK SIDE OF THE UPPER
LOW. THE BETTER PCPN CHCS ARRIVE SUNDAY AFTN/NIGHT AND MORE SO
ACROSS OUR NORTHERN CWA VS SOUTH DUE TO THE TRACK OF THE UPPER
SYSTEM...WITH CHCS WINDING DOWN OVERNIGHT SUNDAY NIGHT AS THE
SYSTEM LIFTS OUT. WINDS SUNDAY THRU MONDAY ARE STILL LOOKING
PRETTY INTENSE WITH GUSTY SOUTHWEST WINDS SUNDAY MORNING IN THE
SOUTHEASTERN HALF OF OUR CWA WITH WINDS LOOKING TO REACH ADVISORY
CRITERIA...SUSTAINED AT 30 MPH OR MORE WITH HIGHER GUSTS. FORECAST
SOUNDINGS FM THE GFS IN MITCHELL COUNTY SUGGEST MIXING TO H75 WITH
WINDS AT THE TOP OF THE LAYER AT 41KTS. ON THE BACK SIDE OF THE
SYSTEM WINDS WILL BE STRONG AND GUSTY FM THE NORTHWEST WITH THE
SFC GRADIENT REMAINING TIGHT THROUGH AT LEAST MONDAY MORNING.
FORECAST SOUNDINGS SUGGEST MIXING MIDDAY MONDAY IS NEAR H8 WITH
WINDS AT THE TOP OF THE LAYER 35 TO 45KTS. GIVEN MODEL
DEPICTIONS...WIND ADVISORY HEADLINES MAY BE NECESSARY ACROSS OUR
SE CWA SUNDAY...WITH POTENTIAL FOR ANOTHER ONE ON THE BACK SIDE OF
THE SYSTEM INTO MONDAY. FOR FIRE WEATHER CONCERNS...THE WINDS WILL
BE PROBLEMATIC AND CURRENT RELATIVE HUMIDITIES ARE FORECAST IN THE
MID 20 PERCENTILE ON SUNDAY IN OUR SOUTHWEST AND IN THE COOLER
AIRMASS ON SUNDAY...LOWEST RELATIVE HUMIDITY VALUES ARE CLOSER TO
30 PERCENT. WILL NEED TO CONTINUE TO MONITOR OUR SOUTHWEST CWA ON
SUNDAY IN CASE LOWER DPS/RHS ARE REALIZED.

TEMPERATURES ON MONDAY LOOK TO AVERAGE IN THE 60S OVERALL FOR HIGHS
AND AGAIN WINDS WILL GRADUALLY DIMINISH DURING THE AFTN AS THE SFC
GRADIENT BEGINS TO RELAX.  SHORTWAVE RIDGING BUILDS IN MONDAY NIGHT
WITH HEIGHTS RISING AND TEMPERATURES MODERATING THROUGH TUESDAY.
THE PATTERN TRANSITIONS SOUTHWESTERLY ON WEDNESDAY AHEAD OF ANOTHER
APPROACHING LOW PRESSURE SYSTEM WHICH IS EXPECTED TO HAVE MORE OF AN
IMPACT FOR OUR REGION THE LATTER PART OF THE WORKWEEK.  MODELS HAVE
BEGUN TO TREND FARTHER SOUTH WITH THE TRACK OF THE SYSTEM ACROSS
MORE OF THE SOUTHERN PLAINS...BUT FOR NOW HAVE TRENDED WITH HPC AND
A TRACK A LITTLE FARTHER NORTH.  HAVE LEFT TUESDAY NIGHT DRY FOR NOW BUT
MODELS HAVE BEEN HINTING AT SOME POTENTIAL FOR DEVELOPMENT NORTH OF
THE FRONTAL BOUNDARY AS THE LLVL JET STRENGTHENS...HOWEVER IT LOOKS
LIKE THE MAIN FOCUS OF THIS SHOULD BE NORTH OF OUR AREA.  HAVE SOME
POPS IN ON WEDNESDAY AS THE FRONT MOVES THROUGH WITH CHCS CARRYING
INTO THE REST OF THE WORKWEEK AS THE NEXT UPPER SYSTEM REACHES THE
PLAINS.  WILL NEED TO MONITOR THE TRACK OF THE END OF THE WEEK
SYSTEM AND IF IT CONTINUES TO TREND SOUTH...POPS WILL NEED TO BE
ADJUSTED ACCORDINGLY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...DENSE FOG ADVISORY UNTIL NOON CDT TODAY FOR NEZ039>041-046>049-
     060>064-072>077-082>087.

     FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR
     NEZ072-073-082>084.

KS...FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR
     KSZ005-006-017-018.

&&

UPDATE/AVIATION...BRYANT
UPDATE...PFANNKUCH
SHORT TERM...ADO
LONG TERM...CF
Hazardous weather outlook, Apr 9, 1:51 AM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
151 AM CDT SAT APR 9 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
091200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
151 AM CDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

A DENSE FOG ADVISORY IS IN EFFECT FOR SOUTH CENTRAL NEBRASKA UNTIL
NOON CDT SATURDAY. PLEASE SEE THE LATEST DENSE FOG ADVISORY PRODUCT
FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE SATURDAY
AFTERNOON AND EVENING OVER PORTIONS OF SOUTH CENTRAL NEBRASKA AND
NORTH CENTRAL KANSAS...MAINLY ALONG AND EAST OF A LINE FROM
OSCEOLA TO SUPERIOR NEBRASKA...TO HUNTER KANSAS. HAIL TO THE SIZE
OF QUARTERS AND WIND GUSTS TO 60 MPH ARE POSSIBLE SHOULD
THUNDERSTORMS DEVELOP.

THERE WILL BE AN ELEVATED FIRE DANGER RISK ACROSS PORTIONS OF THE
OUTLOOK AREA SATURDAY AFTERNOON...MAINLY WEST OF HIGHWAY 281 AND
SOUTH OF INTERSTATE 80. CRITICAL FIRE WEATHER CONDITIONS MAY BE
MET ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL
KANSAS...AND A FIRE WEATHER WATCH HAS BEEN ISSUED FOR AREAS ALONG
AND WEST OF A LINE FROM ELWOOD TO FRANKLIN NEBRASKA...TO OSBORNE
KANSAS. PLEASE REFER TO THE LATEST FIRE WEATHER WATCH PRODUCT FOR
ADDITIONAL INFORMATION.

ON SUNDAY...VERY STRONG SOUTHERLY WINDS OF 20 TO 35 MPH AND GUSTS
OVER 40 MPH ARE EXPECTED FOR AREAS SOUTHEAST OF A LINE FROM
FULLERTON TO PHILLIPSBURG.  THE STRONG AND GUSTY WINDS COMBINED WITH
LOW RELATIVE HUMIDITIES WILL LEAD TO ENHANCED FIRE WEATHER DANGER
ACROSS NORTH CENTRAL KANSAS.

WINDS WILL SHIFT NORTHWEST SUNDAY NIGHT AND AVERAGE 25 TO 35 MPH
WITH HIGHER GUSTS.  THE WINDS WILL REMAIN STRONG INTO MONDAY BEFORE
SUBSIDING LATER IN THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

BRYANT

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 1:46 AM CDTDense Fog AdvisoryGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more9 hr
Apr 9, 6:41 PM CDTSpecial Weather StatementGIDPolk34 min

Nearby

Red Flag Warnings in Nebraska, 2011Red Flag Warnings in Kansas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.